# SDR CA040315004

- Difficulty date: March 11, 2004
- Submitted: April 1, 2004
- Operation: General aviation
- Make and model: Cessna 172N
- Aircraft time: 9,711 hours
- Engine: Lyc O320E2D
- Propeller: Mcauly 1C160CTM
- System (JASC): 2510 · Flight Compartment Equipment
- Part: Lighter
- Part number: 05130391
- Condition: Shorted
- Location: Cockpit
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) SMOKE/ FUMES DETECTED IN COCKPIT DURING CRUISE FLT.  CREW SURVEYED ELECTRICAL SYSTEM CONTROLS AND FOUND CIGAR LIGHTER TO BE HOT. REMOVED LIGHTER FROM DASH AND RETURNED TO BASE WITH NO FURTHER COMPLICATIONS. INSPECTION REVEALED COILS OF LIGHTER SHORTED CAUSING FUMES.  MAINTENANCE DISCONNECTED POWER WIRE TO LIGHTER ASSEMBLY IAW AD 78-08-03. NOTE: THIS AD DOES NOT APPLY TO THIS A/C SN BUT CERTAINLY WAS AFFECTED IN THIS INSTANCE, SHIPS AFFECTED BY THIS SN SHOULD BE REVISITED BY THE AD ISSUER.
